Hail, Knox
- When
- August 15, 4:50 PM CST
- Where
- Knox County, Knox City
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.417, -99.800
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 15, 2:30 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT WED AUG 15 2001 A FEW STORMS ARE ALREADY GOING UP NEAR THE INTERSECTION OF THE MID-LEVEL TROUGH AND SURFACE COLD FRONT OVER NORTH-CENTRAL OKLAHOMA... ALONG WITH SCATTERED SHOWERS IN THE NORTHWEST. AS THE ASSOCIATED FEATURES DRIFT SOUTHEAST TONIGHT... WE EXPECT THE PRECIPITATION TO SHIFT IN THAT DIRECTION ALSO. THE BEST MOISTURE SUPPLY WILL BE IN THE SOUTHEAST... SO HIGHEST POPS WILL BE THERE. FOR MOST AREAS TONIGHT... POPS ARE ESSENTIALLY THE ESTIMATE OF AREAL COVERAGE. THE FRONT AND UPPER FEATURES LOSE THEIR INFLUENCE OVER MOST OF THE AREA BY NOON TOMORROW... BUT ANOTHER SYSTEM BRINGS ANOTHER CHANCE OF RAIN TO THE NORTH. THE RAIN CHANCES WILL LINGER INTO THE WEEKEND AS THE NEXT MAJOR SYSTEM ROLLS THROUGH THEN. THE NEW AVN SUPPORTS THE MRF SOLUTION OF RESTORING THE UPPER RIDGE TO THE AREA EARLY NEXT WEEK... AND THE ECMWF IS NOT DRAMATICALLY DIFFERENT. THIS SUGGESTS THAT WE CAN SAFELY REMOVE POPS FROM THE MONDAY THROUGH WEDNESDAY PERIOD. TEMPERATURES WILL BE GENERALLY NEAR - OR SLIGHTLY BELOW - NORMAL THROUGH THE WEEKEND... THEN SHOULD TOAST UP A BIT AS THE WEEK PROGRESSES. FCSTID = 23 = CMS OKC 68 88 66 90 / 50 20 20 20 HBR 67 90 67 91 / 40 10 20 20 SPS 70 93 68 93 / 50 30 10 10 GAG 63 86 63 88 / 30 10 30 30 PNC 66 88 67 89 / 40 10 30 30 DUA 71 90 68 92 / 70 50 10 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-152000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT WED AUG 15 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PARTS OF NORTHERN AND EASTERN OKLAHOMA...EAST AND NORTH OF A LINE FROM HELENA...TO KINGFISHER...TO OKLAHOMA CITY...AND PAULS VALLEY. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. A COLD FRONT...LOCATED ACROSS NORTHWEST OKLAHOMA EARLY THIS AFTERNOON...WILL CONTINUE TO PUSH SLOWLY SOUTHEAST AND WILL BE LOCATED ACROSS CENTRAL AND SOUTHWEST OKLAHOMA BY THIS EVENING. THE FRONT IS EXPECTED TO BE LOCATED ACROSS FAR SOUTHEAST OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS BY THURSDAY MORNING. AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE CENTRAL PLAINS THIS AFTERNOON AND TONIGHT...PROVIDING LARGE-SCALE LIFT. WINDS ALOFT HAVE INCREASED IN ADVANCE OF THIS DISTURBANCE...AND WILL INCREASE AT LOW LEVELS DURING THE DAY. THIS WILL RESULT IN A MORE FAVORABLE VERTICAL WIND PROFILE FOR SEVERE THUNDERSTORMS. THERE IS ENOUGH MOISTURE TO PROVIDE MODERATE LEVELS OF INSTABILITY DURING PEAK HEATING THIS AFTERNOON. THEREFORE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND POSSIBLY AHEAD OF THE COLD FRONT THIS AFTERNOON...AND MOVE EAST AND SOUTHEAST THIS EVENING. OVER NORTHERN AND EASTERN OKLAHOMA...THE COMBINATION OF INSTABILITY AND STRONGER WIND FIELDS SUGGESTS THE POSSIBILITY THAT A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY LATE THIS AFTERNOON AND THIS EVENING. && EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION BEGINNING MID TO LATE AFTERNOON. 6
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT WED AUG 15 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM STILLWATER OK 77 MPH WIND GUST
08/15/01 PAYNE MEASURED BY ASOS
0430 PM STILLWATER OK WIND DAMAGE
08/15/01 PAYNE TREES AND TELEPHONE
POLES DOWN AT AIRPORT
REPORTED BY STILLWATER
POLICE DEPARTMENT
0430 PM STILLWATER OK WIND DAMAGE
08/15/01 PAYNE POWER POLES DOWN
REPORTED BY STILLWATER
EMERGENCY MANAGEMENT
KTThe national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Three to four-foot diameter trees were uprooted at a golf course. The roof was blown off a shed, and a barn was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260136, 5260137.